Florida, 2003Tornado in Florida, November 28, 2003
November 28, 2003 · NWS JAX · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Nov 28, 2:15 PM EST, 1 hour 13 minutes earlier.
Area forecast discussion, Nov 28, 2:15 PM EST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
215 PM EST FRI NOV 28 2003
.SHORT TERM...COLD FRONT WITH LINE OF SHOWERS AND ISOLATED
THUNDERSTORMS FROM NEAR JESUP TO WAYCROSS...LAKE CITY...AND BELL
MOVING EAST AT AROUND 30 MPH. TEMPERATURES AHEAD OF THE FRONT IN THE
LOWER 80S WITH 60S AND 50S BEHIND FRONT. WINDS ARE GUSTING IN THE 30
TO 40 MPH RANGE WITH FRONTAL PASSAGE.
MAIN FEATURE WILL BE COLD FRONT AND POPS EARLY THIS EVENING. THINK A
SMALL POP WILL SUFFICE THIS EVENING FOR SE SECTIONS AS FRONT SHOULD
CLEAR MARION AND FLAGLER COUNTIES AROUND 00Z. WINDS WILL STAY UP
TONIGHT SO WILL ISSUE WIND CHILL ADVISORY FOR WESTERN HALF OF FL
ZONES SINCE CRITERIA(25F) SHOULD BE MET. WILL ALSO ISSUE FREEZE
WARNING TONIGHT FOR WESTERN THIRD OF AREA AS TEMPERATURES SHOULD DROP
TO OR JUST BELOW FREEZING EVEN WITH A LIGHT WIND. SITUATION IS
MARGINAL BUT ITS THE FIRST COLD OUTBREAK OF THE SEASON AND TOO CLOSE
NOT TO ERR ON THE SIDE OF CAUTION. THE SURFACE HIGH MOVES OVER AREA
SATURDAY NIGHT AND WINDS DROP OFF SO WILL CONTINUE THE FREEZE WATCH
FOR ALL CWA EXCEPT FOR FLAGLER AND ST. JOHNS COUNTIES.
.LONG TERM...A REINFORCING COLD FRONT MOVES THROUGH MONDAY NIGHT
KEEPING TEMPERATURES FROM REBOUNDING TOO MUCH. ONSHORE FLOW
INCREASES BY MIDWEEK WITH A POSSIBILITY OF COASTAL SHOWERS
DUE TO UPPER TROUGHING AND INVERTED SURFACE TROUGH.
.MARINE...NOT MUCH CHANGE FM PREV PACKAGE STILL EXPECTING NEAR GALE
FORCE WINDS OVER THE WTRS BHND THE COLD FRNT...ALTHOUGH IT IS NOTED
THAT 12Z MODEL RUNS WERE ACTUALLY A WEE BIT WEAKER THAN THE PREV
00Z/06Z RUNS FOR THE WINDS OVER THE CSTL WTRS. WINDS/SEAS SETTLE
DOWN ON SUNDAY...ONLY TO HAVE THEM INCR ONCE AGAIN MONDAY WITH THE
NEXT REINFORCING SHOT OF COOL AIR AND NXT HI PRES SYSTEM THAT MOVES
IN JUST N OF THE WTRS.
.FIRE WEATHER...WL ISSUE RED FLAG WARNING FOR SAT FOR NE FL WITH RH
LEVELS FALLING INTO THE 20S...AND WL ISSUE A FIRE WEATHER WATCH FOR
SE GA COUNTIES AS RH LEVELS LESS THAN 25% FOR 4 HOURS OR MORE MAY BE
BORDERLINE.
.PRELIMINARY POINT TEMPS/POPS...
AMG 31 54 30 64 / 00 00 00 00
SSI 37 57 37 64 / 10 00 00 00
JAX 35 57 31 65 / 10 00 00 00
SGJ 40 59 42 65 / 20 00 00 00
GNV 33 57 31 67 / 10 00 00 00
OCF 34 58 32 68 / 20 00 00 00
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...WIND CHILL ADVISORY TONIGHT INTERIOR.
FREEZE WARNING TONIGHT SUWANNEE VALLEY.
FREEZE WATCH SATURDAY NIGHT ALL BUT ST. JOHNS AND FLAGLER
COUNTIES.
SCA OUT TO 60 NM.
GA...FREEZE WARNING TONIGHT WESTERN INTERIOR.
FREEZE WATCH SATURDAY NIGHT ALL ZONES.
SCA OUT TO 60 NM.
MZ/JHHazardous weather outlook, Nov 28, 11:20 AM EST, 4 hours 8 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-290000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1120 AM EST FRI NOV 28 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST
GEORGIA.
...STRONG GUSTY WINDS THIS AFTERNOON...
...WIND CHILL WATCH FOR MOST OF NORTHEAST FLORIDA TONIGHT...
...FREEZE WATCH FOR MOST OF THE AREA SATURDAY NIGHT...
.DAY ONE...TODAY AND TONIGHT...
A COLD FRONT WILL PUSH THROUGH SOUTHEAST GEORGIA AND NORTHEAST
FLORIDA THIS AFTERNOON WITH STRONG HIGH PRESSURE BUILDING IN ITS
WAKE. SHOWERS AND A FEW THUNDERSTORMS ARE LIKELY TO ACCOMPANY THE
FRONT WITH WIND GUSTS UP TO 40 MPH POSSIBLE. THE COLDEST AIR OF THE
SEASON WILL DROP TEMPERATURES TONIGHT TO NEAR FREEZING ACROSS
INTERIOR PORTIONS OF GEORGIA AND NORTH FLORIDA. WINDS WILL REMAIN
IN THE 10 MPH RANGE OVERNIGHT PRODUCING WIND CHILL VALUES IN THE MID
20S. PLEASE REFER TO THE LATEST NPWJAX PRODUCT FOR MORE DETAILED
INFORMATION.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY....
CLEAR SKIES AND CALM WINDS SATURDAY NIGHT INTO SUNDAY MORNING WILL
ALLOW TEMPERATURES OVER A GOOD PORTION OF THE FORECAST AREA TO FALL
TO OR JUST BELOW THE FREEZING MARK. PLEASE REFER TO THE LATEST
NPWJAX PRODUCT FOR MORE DETAILED INFORMATION ON A FREEZE WATCH FOR
TONIGHT AND PRECAUTIONS TO BE TAKEN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
ZIBURA
Tornado, Marion
- When
- November 28, 3:28 PM EST
- Where
- Marion County, 3 mi NW of Fellowship
- Rating
- F0
- Path length
- 0.2 mi
- Path width
- 60 yd
- Property damage
- $25,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 29.283, -82.333
Aluminum roof tiles and trusses came off roof of barn with fifty percent of the barn unroofed. Some tiles off roof of adjoining house. Tornado was not witnessed by the spotter; however, a farm hand reported "twisting clouds" which seemed to lift off the barn roof. Pictures of damage show aluminum roof tiles blown high into adjoining trees and wrapped around branches. Spotter also reported swirl pattern in field adjoining barn area.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind and Strong Wind in Washington, November 28, 2003$500,000 · 4 events
- Winter Weather in North Carolina, November 28 to 29, 200315 events
- High Surf in Hawaii, November 28 to 30, 20037 events
- High Wind in Montana, November 28, 200370 kt wind · 6 events
- Winter Weather in Indiana, November 28, 20036 events
- Heavy Snow in Alaska, November 28, 20035 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, November 28, 20035 events
- Flooding in Washington, November 28 to 29, 20035 events
- High Wind in Oregon, November 28, 200360 kt wind · 4 events
- High Wind in Wyoming, November 28 to 29, 200365 kt wind · 3 events
- Winter Storm in Montana, November 28 to 29, 20033 events
- Winter Weather in Illinois, November 28, 20033 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5336742.